MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR; TRANSMITTER ASSEMBLY

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR; TRANSMITTER ASSEMBLY
Model Number PDBT-915-2K
Medical Device Problem Codes Detachment of Device or Device Component (2907); Power Problem (3010)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 03/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The transmitter assembly associated with the complaint was returned for investigation.The investigation found the rf connector was damaged due to improper/inadequate design.The sma rf connector solder joints to the pcb were cracked, partially separating the connector from the pcb and triggering the "low power detect" and/or "antenna disconnect" alarms.Therefore, the device cannot deliver therapy.Additionally, the investigation found the power amplifier was damaged (failure mode is low impedance on all three terminals), triggering the "low power detect" alarm and causing the battery to deplete in a short amount of time.Due to the damaged rf connector and power amplifier, the device does not operate and thermal imaging of the device while operating could not be obtained.For the report of overheating: thermal imaging was used to verify the outside and internal temperature of the device while charging.Results are as follows: outside thermal temperature while charging: 39.8°c.Internal thermal temperature while charging: 57.9°c.The outside thermal temperature while charging was 39.8°c, which is below the product requirements specification of 41°c (106°f).Based on the thermal imaging, there is no evidence of thermal damage and the product met temperature specifications.Refer to capa-2024-0020 for additional investigation details the for broken rf connector.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in blown power amplifier.Blown power amplifier rates remain acceptably low; thus, capa is not required.Blown power amplifier rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported their transmitter assembly was overheating and caused a burning sensation to the skin.However, the patient did not experience any damage to the skin or require medical intervention.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
TRANSMITTER ASSEMBLY
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key21691056
Report Number3010676138-2025-00066
Device Sequence Number18336412
Product Code GZF
UDI-Device Identifier00818225020150
UDI-Public(01)00818225020150
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPDBT-915-2K
Device Lot Number00610-ST
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale